Alert archive / Illinois / River Flood Warnings in 2010

River Flood Warning 7, NWS St. Louis, MO

January 24, 2010Brown County, Illinois

NWS St. Louis, MO issued this river flood warning at Jan 24, 2010, 6:32 AM CST for Brown County, Illinois. It took effect at Jan 24, 2010, 5:08 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2010, 6:32 AM CST (12:32 UTC)
In effect from
Jan 24, 2010, 5:08 PM CST
Expired
Jan 25, 2010, 10:40 AM CST
In force
18 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Brown County, IL

The radar

The Lincoln radar (KILX), 122 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point La Moine River at Ripley (RIPI2). The gauge peaked at 21.90 ft at Jan 25, 2010, 12:00 AM CST.

actionminormoderate152001/2401/2501/26
Action stage
18 ft
Minor stage
22 ft
Moderate stage
23 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05585000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WGUS43 KLSX 241232
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
632 AM CST SUN JAN 24 2010

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  LA MOINE RIVER...

        AT RIPLEY...AFFECTING BROWN COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 1 INCH OF 
PRECIPITATION THE PAST 24 HOURS AND AN AVERAGE OF 0.05 INCHES 
FORECAST IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC009-251232-
/O.NEW.KLSX.FL.W.0007.100124T1730Z-100127T0200Z/
/RIPI2.1.ER.100124T1730Z.100125T0600Z.100126T0200Z.NO/
632 AM CST SUN JAN 24 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LA MOINE RIVER AT RIPLEY
* FROM THIS MORNING TO TUESDAY EVENING.
* AT 5:45 AM SUNDAY THE STAGE WAS 20.8 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 22.9 FEET BY AFTER MIDNIGHT MONDAY.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/25  01/26  01/27  01/28  01/29

LA MOINE RIVER
  RIPLEY           22   20.83      22.7   21.5   20.4   18.9   16.0
3 follow-up statements
647 
WGUS83 KLSX 241635
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1035 AM CST SUN JAN 24 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...
 
  LA MOINE RIVER...

        AT RIPLEY...AFFECTING BROWN COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 1 INCH OF 
PRECIPITATION THE PAST 24 HOURS WITH LITTLE IF ANY PRECIPITATION
FORECAST IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC009-251635-
/O.EXT.KLSX.FL.W.0007.100124T2308Z-100129T2000Z/
/RIPI2.1.ER.100124T2308Z.100125T1200Z.100128T2000Z.NO/
1035 AM CST SUN JAN 24 2010

THE FLOOD WARNING CONTINUES FOR
  THE LA MOINE RIVER AT RIPLEY
* FROM THIS AFTERNOON TO FRIDAY AFTERNOON.
* AT 9:45 AM SUNDAY THE STAGE WAS 21.2 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CREST NEAR 22.7 FEET BY MONDAY MORNING. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EARLY AFTERNOON.
* IMPACT...AT 22.0 FEET...FLOOD STAGE.  FARMLAND FLOODING AND RURAL DAMAGES BEGIN.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/25  01/26  01/27  01/28  01/29

LA MOINE RIVER
  RIPLEY           22   21.25      22.7   22.1   22.2   22.2   20.9
382 
WGUS83 KLSX 250347
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
947 PM CST SUN JAN 24 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
      LA MOINE RIVER AT ...RIPLEY AFFECTING BROWN COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS AS 
CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC009-260347-
/O.EXT.KLSX.FL.W.0007.000000T0000Z-100129T1500Z/
/RIPI2.1.ER.100125T0452Z.100127T1800Z.100128T1500Z.NO/
947 PM CST SUN JAN 24 2010

THE FLOOD WARNING CONTINUES FOR
  THE LA MOINE RIVER AT RIPLEY
* UNTIL THURSDAY MORNING.
* AT 8:45 PM SUNDAY THE STAGE WAS 21.8 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 22.4 FEET BY WEDNESDAY EARLY AFTERNOON. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY LATE THURSDAY MORNING.
* IMPACT...AT 22.0 FEET...FLOOD STAGE.  FARMLAND FLOODING AND RURAL 
  DAMAGES BEGIN.
* IMPACT...AT 17.0 FEET...BANKS BEGIN TO OVERFLOW.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/25  01/26  01/27  01/28  01/29

LA MOINE RIVER
  RIPLEY           22   21.81      22.2   22.2   22.3   22.1   20.8
238 
WGUS83 KLSX 251640
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1040 AM CST MON JAN 25 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ILLINOIS...
 
  LA MOINE RIVER...

        AT RIPLEY...AFFECTING BROWN COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS IS THE LAST STATEMENT FOR THIS FLOODING EVENT...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC009-251710-
/O.CAN.KLSX.FL.W.0007.000000T0000Z-100129T1500Z/
/RIPI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1040 AM CST MON JAN 25 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE LA MOINE RIVER AT RIPLEY.
* AT 9:45 AM MONDAY THE STAGE WAS 21.7 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 21.9 FEET.  THE 
  RIVER WILL FALL TO 21.1 FEET BY TUESDAY MORNING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/26  01/27  01/28  01/29  01/30

LA MOINE RIVER
  RIPLEY           22   21.67      21.1   21.0   21.1   19.8   15.6

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 24, 6:15 AM CST, 17 minutes earlier.

Area forecast discussion, Jan 24, 6:15 AM CST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
615 AM CST SUN JAN 24 2010

.DISCUSSION...
/302 AM CST SUN JAN 24 2010/

RAIN WILL DIMINISH FROM WEST TO EAST THIS MORNING AS LOW PRESSURE
CONTINUES TO PULL NORTHEAST TOWARD THE GREAT LAKES. TRAILING COLD
FRONT WILL PROGRESS EAST WITH FALLING TEMPERATURES EXPECTED THIS
AFTERNOON. STILL LOOKS LIKE A FEW SNOW SHOWERS WILL BE POSSIBLE
TONIGHT AND MONDAY AS THE LAST OF THE EMBEDDED SHORTWAVES IN THE
LARGER UPPER TROF ROTATES ACROSS THE REGION. LITTLE IF ANY SNOW
ACCUMULATION IS EXPECTED...BUT WITH THE INCREASED NORTHWEST WIND AND
COLDER TEMPERATURES IT WILL FEEL MORE LIKE WINTER AROUND HERE.

HIGH PRESSURE BUILDS ACROSS THE REGION MONDAY NIGHT AND TUESDAY
PROVIDING SEASONAL COLD WEATHER. MAYBE WE WILL FINALLY GET TO SEE
THE SUN TUESDAY AFTERNOON?

ATTENTION THEN TURNS TO A POTENT SOUTHERN STREAM SHORTWAVE/LOW THAT
WILL BE BARRELING ONSHORE ACROSS SOUTHERN CALIFORNIA TUESDAY NIGHT.
GFS ENSEMBLE MEAN/ECWMF/GEM ARE BEGINNING TO COME INTO ALIGNMENT
WITH THIS SYSTEM...WITH SURFACE LOW PRESSURE MOVING ACROSS THE
SOUTHERN CONUS...FROM TEXAS TO GEORGIA...ON THURSDAY AND FRIDAY.

AS THIS SYSTEM APPROACHES...A REINFORCING COLD FRONT WILL MOVE SOUTH
ACROSS MISSOURI AND ILLINOIS ON WEDNESDAY.

APPEARS A CLASSIC OVERRUNNING WINTER PRECIPITATION EVENT WILL TAKE
PLACE ACROSS THE SOUTHERN HALF OF THE CWA WEDNESDAY NIGHT AND
THURSDAY...WITH THE TYPICAL ARRAY OF PRECIPITATION TYPES FROM
RAIN/FREEZING RAIN ACROSS FAR SOUTHERN MISSOURI TO SNOW ALONG THE
INTERSTATE 70 CORRIDOR. PRECIPITATION TYPE WILL HIGHLY DEPEND ON HOW
FAR SOUTH AND DEEP THE ARCTIC AIR CAN BUILD.

SINCE THE EXPECTED TRACK OF THE LOW PRESSURE IS SO FAR SOUTH...THE
DRY AIR FACTOR WITH THE IMPINGING HIGH PRESSURE WILL DEFINITELY COME
INTO PLAY WITH THIS EVENT. WOULD EXPECT A VERY SHARP GRADIENT IN
SNOWFALL ALONG THE NORTHERN EDGE...WHICH LOOKS TO ALIGN WITH
INTERSTATE 70 AT THIS TIME.

I HAVE INTRODUCED FREEZING RAIN AND SLEET TO THE FORECAST
WEDNESDAY NIGHT AND THURSDAY...WITH PRECIPITATION TRENDING TOWARD
ALL SNOW THURSDAY NIGHT AND FRIDAY AS THE COLD AIR DEEPENS OVER
THE REGION IN THE WAKE OF THE SURFACE LOW/TROF.

THERE IS NO DOUBT WE WILL CONTINUE TO SEE DISCREPANCIES IN THE SPEED
AND TRACK OF THIS STORM SYSTEM IN THE DAYS AHEAD...BUT GIVEN THE
POTENTIAL IMPACT ACROSS THE SOUTHERN HALF OF THE CWA I PLAN ON
MENTIONING A POTENTIAL WINTER STORM IN THE HWO.

CVKING

&&

.AVIATION...
/550 AM CST SUN JAN 24 2010/

FOR THE 12Z TAFS...SFC LOW OVER IA/IL BORDER CONTINUES TO MOVE
NEWD AWAY FM THE BISTATE REGION WITH CDFNT STRETCHING SWWD THROUGH
MO AND BACK INTO OK AT 11Z. WINDS WILL TURN WLY AFTER FROPA WITH
GUSTS UP TO 25 KTS PROMOTING MIXING...LEADING TO A GRADUAL
IMPROVEMENT IN CIGS/VSBYS. BRIEF PD OF VFR CONDS AT STL/SUS THIS
MORNING WAS DUE TO THE DRY SLOT DIRECTLY OVERHEAD AND A RETURN TO
IFR/MVFR CIGS IS EXPECTED AS THE DRY SLOT SHIFTS EWD AND CLDS WRAP
AROUND THE DEPARTING LOW PRES SYS. A SHORTWAVE TROF WILL ROTATE
AROUND THE SYSTEM TONIGHT...SUPPORTING -SN AT UIN/COU TOWARDS THE
END OF THE TAF PD.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jan 24, 4:19 AM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
419 AM CST SUN JAN 24 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
419 AM CST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

WIND GUSTS TO 30 MPH ARE EXPECTED ACROSS NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR SNOW SHOWERS MONDAY...PRIMARILY NORTH OF
INTERSTATE 70. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED.

WIND GUSTS TO 30 MPH ARE ALSO EXPECTED ON MONDAY.

A WINTER STORM MAY AFFECT THE SOUTHERN HALF OF MISSOURI AND
ILLINOIS WEDNESDAY NIGHT THROUGH FRIDAY MORNING. MUCH UNCERTAINTY
STILL EXISTS AS THIS STORM SYSTEM IS CURRENTLY OVER THE PACIFIC
OCEAN AND DAYS AWAY FROM MAKING LANDFALL. HOWEVER...THE LATEST
FORECAST DATA SUGGESTS THERE IS THE POTENTIAL FOR SIGNIFICANT
ACCUMULATIONS OF FREEZING RAIN...SLEET AND SNOW SOUTH OF
INTERSTATE 70.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 11:37 AM CSTRiver Flood WarningLSXBrown7 days
Jan 24, 11:37 AM CSTRiver Flood WarningLSXMorgan, Pike7 days
Jan 24, 11:37 AM CSTRiver Flood WarningLSXPike, Scott12 days
Jan 24, 11:37 AM CSTRiver Flood WarningLSXCalhoun, Greene, Jersey7 days
Jan 24, 12:08 PM CSTRiver Flood WarningLSXAdams24 hr
Jan 24, 12:08 PM CSTRiver Flood WarningLSXAdams24 hr
Jan 24, 12:08 PM CSTRiver Flood WarningLSXPike47 hr
Jan 24, 12:08 PM CSTRiver Flood WarningLSXCalhoun47 hr
Jan 24, 12:08 PM CSTRiver Flood WarningLSXRandolph6 days

Nearby

River Flood Warnings in Illinois, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.